When I went to see the MS Specialist in January, he gave me Ritalin for my memory/focus and it's also supposed to help with fatigue, giving me more energy. I am thinking it must take a while for it to kick in. After taking it in the mornings I feel a bit dizzy and "out of it" and then I feel better about an hour or two later. Still very fatigued and focus is about the same, a bit better I guess.
I will say that the Baclofen has really been helping my spasticity at night which helps me sleep a bit better.
I would like to know if anyone else is taking Ritalin and how your body has responded. Thanks friends!
I was given concerta for fatigue. It is also an ADHD med. It makes me a little shakey like I drank too much caffeen for a little while, but it works. If I take it first thing in the AM, it si wearing off by 3 or 4 pm when I really need it. I had to stop taking it for a while because it is making the acid reflux worse.
I'm not sure if Concerta was one of the medications he talked about or not, but he told me the others would be expensive and not covered by insurance. I actually don't get shaky at all. I just feel those dizzy out of it feelings for a bit like i need to lay down. Again I haven;t really noticed a big difference in my fatigue or focus. How long did it take you for your med. to start working?
Yes, I am taking 10 mg once a day and I am not seeing the effect you are describing at all! :( Did your doctor tell you to take 5 days and not to take it 2 days each week? I don't take it on Sat and Sun. b/c I felt I needed it more during the work week. I am a director and teacher of a preschool in my church, so I need that focus and energy. I have felt more out of it than anything. I have noticed a few times that I felt I had a bit more energy, but I would like that to be the norm.
Thank you for responding!! Many blessings to you!
Hi Stacie. No, my doctor didn't give me instructions for when to take it. I didn't take it every day, though; oddly enough, I really only needed it on days when I'd had plenty of sleep, because then I would paradoxically feel more motion-sensitive (and therefore more woozy/foggy) than on days when I was slightly sleep-deprived.
Anyway, it could be that you need to try a higher dose. Or it could be that Ritalin just won't work for you.
Provigil is great for fatigue but not always covered by insurance, and it's expensive.
Personally, I now use caffeine judiciously to help with fatigue, 300-400 mg in the mornings (combo of Diet Coke and No-Doz). As long as I don't go above that, I can still sleep just fine at night. It does not help as much as Provigil, say, but it's a cheap, non-Rx stimulant.
I used Ritalin as needed for a couple of years, but then it didn't seem to work so well. I then got on Strattera, which solved my fog/concentration problem but is also terribly expensive. (Fortunately my insurance pays.)
There are quite a few drugs to try for fatigue. Ask your doc about upping the Ritalin slightly or trying the related alternatives, Concerta (a slow-release form of Ritalin) or Adderall. These are both amphetamine-type drugs, like Ritalin.
Or ask him to try some other drug for fatigue. Keep at it til you find something that works, and good luck!
(P.S. I don't have MS per the doctors, but I still have a lot of symptoms and no diagnosis of anything else.)
Thanks Nancy, I will definitely be letting the Neuro know when I go see him in March. I am not diagnosed with MS either. The MS Specialist believes I am in the beginning stages, so until more solid proof presents itself he is trying hard to help me treat symptoms. So often it's all about trial and error.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.